Alert archive / North Dakota / Blizzard Warnings in 2013

Blizzard Warning 3, NWS Bismarck, ND

February 2, 20139 counties in North Dakota

NWS Bismarck, ND issued this blizzard warning at Feb 2, 2013, 12:49 PM CST for 9 counties in North Dakota. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 2, 2013, 12:49 PM CST (18:49 UTC)
Expired
Feb 2, 2013, 6:00 PM CST
In force
5 hr
Issued by
NWS Bismarck, ND

Counties Burke County, ND, Divide County, ND, Dunn County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Renville County, ND, Williams County, ND

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 6.8 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2013-02-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2013-02-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 204 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
487 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
204 m²/s²
0-3 km storm-relative helicity
263 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

875 
WWUS43 KBIS 021849
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1249 PM CST SAT FEB 2 2013

...BLIZZARD CONDITIONS NORTHWEST AND NORTH CENTRAL NORTH DAKOTA
THROUGH THIS EVENING...

.FRESH SNOW WILL COMBINE WITH NORTHWEST WINDS IN EXCESS OF 45 MPH
TO CREATE SIGNIFICANTLY REDUCED VISIBILITIES IN BLOWING SNOW
ACROSS NORTHWEST AND NORTH CENTRAL NORTH DAKOTA. BLIZZARD
CONDITIONS WITH VISIBILITIES OF ONE QUARTER OF A MILE OR LESS ARE
EXPECTED...MAKING TRAVELING VERY HAZARDOUS. THIS INCLUDES THE
TOWNS OF CROSBY...BOWBELLS...STANELY...MOHALL...
MINOT...TIOGA...NEW TOWN AND GARRISON. AREAS OF BLOWING SNOW ARE
ALSO POSSIBLE ACROSS THE TURTLE MOUNTAINS AND JAMES AND KNIFE
RIVER BASINS WHERE TEMPERATURES WILL REMAIN BELOW
FREEZING...ALLOWING SNOW TO BE EASILY BLOWN AS WINDS INCREASE THIS
AFTERNOON.

THOSE TRAVELING SHOULD BE PREPARED FOR RAPIDLY CHANGING
VISIBILITIES AND HAZARDOUS TRAVEL CONDITIONS. BE SURE TO CARRY A
WINTER SURVIVAL KIT AND AVOID THE USE OF CRUISE CONTROL ON SLICK
AND SNOW COVERED ROADWAYS.

NDZ001>003-010-011-021-030000-
/O.UPG.KBIS.WW.Y.0004.000000T0000Z-130203T0000Z/
/O.NEW.KBIS.BZ.W.0003.130202T1849Z-130203T0000Z/
DIVIDE-BURKE-RENVILLE-MOUNTRAIL-WARD-MCLEAN-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...NEW TOWN...
MINOT...GARRISON
1249 PM CST SAT FEB 2 2013

...BLIZZARD WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* TIMING...THIS AFTERNOON THOUGH EARLY THIS EVENING.

* WINDS/VISIBILITY...NORTHWEST WINDS IN EXCESS OF 45 MPH WITH
  VISIBILITIES OF ONE QUARTER OF A MILE OR LESS IN BLOWING SNOW.

* MAIN IMPACT...TRAVEL WILL BECOME VERY HAZARDOUS FOR NORTHWEST
  AND NORTH CENTRAL NORTH DAKOTA THROUGH EVENING. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. SNOW...AND OR BLOWING SNOW...COUPLED WITH
STRONG WINDS...WILL RESULT IN EXTREMELY POOR VISIBILITIES. THIS
WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY
DANGEROUS. IF YOU ABSOLUTELY MUST TRAVEL...HAVE A WINTER SURVIVAL
KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE.

&&

$$

NDZ009-030000-
/O.NEW.KBIS.BZ.W.0003.130202T1849Z-130203T0000Z/
WILLIAMS-
INCLUDING THE CITY OF...WILLISTON
1249 PM CST SAT FEB 2 2013

...BLIZZARD WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* TIMING...THIS AFTERNOON THOUGH EARLY THIS EVENING.

* WINDS/VISIBILITY...NORTHWEST WINDS IN EXCESS OF 45 MPH WITH
  VISIBILITIES OF ONE QUARTER OF A MILE OR LESS IN BLOWING SNOW.

* MAIN IMPACT...TRAVEL WILL BECOME VERY HAZARDOUS FOR NORTHWEST
  AND NORTH CENTRAL NORTH DAKOTA THROUGH EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. SNOW...AND OR BLOWING SNOW...COUPLED WITH
STRONG WINDS...WILL RESULT IN EXTREMELY POOR VISIBILITIES. THIS
WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY
DANGEROUS. IF YOU ABSOLUTELY MUST TRAVEL...HAVE A WINTER SURVIVAL
KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE.

&&

$$

NDZ017>020-030000-
/O.EXA.KBIS.WW.Y.0004.000000T0000Z-130203T0000Z/
MCKENZIE-DUNN-MERCER-OLIVER-
INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH...
HAZEN...CENTER
1249 PM CST SAT FEB 2 2013

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WINTER
WEATHER ADVISORY FOR BLOWING SNOW..WHICH IS IN EFFECT UNTIL 6 PM
CST THIS EVENING.

* TIMING...THIS AFTERNOON THOUGH EARLY THIS EVENING.

* MAIN IMPACT...NORTHWEST WIND GUSTS TO 45 MPH AND FRESHLY 
  FALLEN SNOW WITH SUB-FREEZING TEMPERATURES WILL CREATE 
  WIDESPREAD BLOWING SNOW WITH VISIBILITIES OF ONE HALF MILE OR 
  LESS. 

* OTHER IMPACTS...TRAVEL WILL BECOME VERY HAZARDOUS ACROSS THE
  KNIFE RIVER BASIN THIS AFTERNOON.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT THE WIND
WILL CAUSE REDUCED VISIBILITIES IN BLOWING SNOW. USE EXTRA
CAUTION WHEN TRAVELING AND AVOID THE USE OF CRUISE CONTROL.

&&

$$

NDZ047-050-030300-
/O.EXA.KBIS.WW.Y.0004.000000T0000Z-130203T0300Z/
LOGAN-MCINTOSH-
INCLUDING THE CITIES OF...NAPOLEON...ASHLEY
1249 PM CST SAT FEB 2 2013

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 PM CST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WINTER
WEATHER ADVISORY FOR BLOWING SNOW...WHICH IS IN EFFECT UNTIL 9 PM
CST THIS EVENING.

* TIMING...THIS AFTERNOON THOUGH EARLY THIS EVENING.

* MAIN IMPACT...NORTHWEST WIND GUSTS TO 45 MPH AND FRESHLY 
  FALLEN SNOW WITH SUB-FREEZING TEMPERATURES WILL CREATE 
  WIDESPREAD BLOWING SNOW WITH VISIBILITIES OF ONE HALF MILE OR 
  LESS. 

* OTHER IMPACTS...ACROSS FAR SOUTH CENTRAL NORTH DAKOTA AND THE
  JAMES RIVER VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT THE WIND
WILL CAUSE REDUCED VISIBILITIES IN BLOWING SNOW. USE EXTRA
CAUTION WHEN TRAVELING AND AVOID THE USE OF CRUISE CONTROL.

&&

$$

NDZ004-005-012-013-022-023-025-030000-
/O.CON.KBIS.WW.Y.0004.000000T0000Z-130203T0000Z/
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-
INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY...
MCCLUSKY...HARVEY...CARRINGTON
1249 PM CST SAT FEB 2 2013

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* TIMING...THIS AFTERNOON THOUGH EARLY THIS EVENING.

* MAIN IMPACT...NORTHWEST WIND GUSTS TO 45 MPH AND FRESHLY 
  FALLEN SNOW WITH SUB-FREEZING TEMPERATURES WILL CREATE 
  WIDESPREAD BLOWING SNOW WITH VISIBILITIES OF ONE HALF MILE OR 
  LESS. 

* OTHER IMPACTS...TRAVEL WILL BECOME HAZARDOUS FOR NORTH CENTRAL
  NORTH DAKOTA AND INTO THE JAMES RIVER VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT THE WIND
WILL CAUSE REDUCED VISIBILITIES IN BLOWING SNOW. USE EXTRA
CAUTION WHEN TRAVELING AND AVOID THE USE OF CRUISE CONTROL.

&&

$$

NDZ036-037-048-051-030300-
/O.CON.KBIS.WW.Y.0004.000000T0000Z-130203T0300Z/
KIDDER-STUTSMAN-LA MOURE-DICKEY-
INCLUDING THE CITIES OF...STEELE...JAMESTOWN...EDGELEY...OAKES
1249 PM CST SAT FEB 2 2013

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

* TIMING...THIS AFTERNOON THOUGH EARLY THIS EVENING.

* MAIN IMPACT...NORTHWEST WIND GUSTS TO 45 MPH AND FRESHLY 
  FALLEN SNOW WITH SUB-FREEZING TEMPERATURES WILL CREATE 
  WIDESPREAD BLOWING SNOW WITH VISIBILITIES OF ONE HALF MILE OR 
  LESS. 

* OTHER IMPACTS...TRAVEL WILL BECOME HAZARDOUS FOR NORTH CENTRAL
  NORTH DAKOTA AND INTO THE JAMES RIVER VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT THE WIND
WILL CAUSE REDUCED VISIBILITIES IN BLOWING SNOW. USE EXTRA
CAUTION WHEN TRAVELING AND AVOID THE USE OF CRUISE CONTROL.

&&

$$

AYD
3 follow-up statements
285 
WWUS43 KBIS 022038
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
238 PM CST SAT FEB 2 2013

...BLIZZARD WARNING NORTHWEST AND NORTH CENTRAL INTO THE KNIFE RIVER
BASIN THROUGH INTO EARLY THIS EVENING...

...WINTER WEATHER ADVISORY SOUTH CENTRAL AND THE TURTLE MOUNTAINS
THROUGH THE JAMES RIVER VALLEY THIS EVENING...

.FRESH SNOW WILL COMBINE WITH NORTHWEST WINDS GUSTING TO 50 MPH TO
CREATE SIGNIFICANTLY REDUCED VISIBILITIES IN BLOWING SNOW ACROSS
NORTHWEST AND NORTH CENTRAL NORTH DAKOTA...AND INTO THE KNIFE
RIVER BASIN. BLIZZARD CONDITIONS WITH VISIBILITIES OF ONE QUARTER
OF A MILE OR LESS ARE EXPECTED...MAKING TRAVELING VERY HAZARDOUS.
THIS INCLUDES THE TOWNS OF CROSBY...BOWBELLS...STANELY...MOHALL...
MINOT...TIOGA... NEW TOWN...GARRISON...HAZEN...KILLDEER...GRASSY
BUTTE AND CENTER. AREAS OF BLOWING SNOW ARE ALSO POSSIBLE ACROSS
THE TURTLE MOUNTAINS AND JAMES RIVER VALLEY INTO SOUTH CENTRAL
NORTH DAKOTA. WHILE REDUCED VISIBILITIES IN BLOWING SNOW ARE
EXPECTED FOR THESE AREAS...REDUCED VISIBILITIES WILL BE MORE
LOCALIZED AND INTERMITTENT. FURTHERMORE...BLOWING AND DRIFTING
SNOW WILL LIKELY MAKE ROADS SLICK. 

THOSE TRAVELING SHOULD BE PREPARED FOR RAPIDLY CHANGING
VISIBILITIES AND HAZARDOUS TRAVEL CONDITIONS. BE SURE TO CARRY A
WINTER SURVIVAL KIT AND AVOID THE USE OF CRUISE CONTROL ON SLICK
AND SNOW COVERED ROADWAYS.

NDZ017>020-030000-
/O.UPG.KBIS.WW.Y.0004.000000T0000Z-130203T0000Z/
/O.EXA.KBIS.BZ.W.0003.000000T0000Z-130203T0000Z/
MCKENZIE-DUNN-MERCER-OLIVER-
INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH...
HAZEN...CENTER
238 PM CST SAT FEB 2 2013

...BLIZZARD WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* TIMING...THIS AFTERNOON THOUGH EARLY THIS EVENING.

* WINDS/VISIBILITY...NORTHWEST WINDS IN EXCESS OF 50 MPH WITH
  VISIBILITIES OF ONE QUARTER OF A MILE OR LESS IN BLOWING SNOW.

* MAIN IMPACT...TRAVEL WILL BECOME VERY HAZARDOUS FOR NORTHWEST
  AND NORTH CENTRAL NORTH DAKOTA AND THE KNIFE RIVER BASIN INTO
  THE EARLY EVENING EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. SNOW...AND OR BLOWING SNOW...COUPLED WITH
STRONG WINDS...WILL RESULT IN EXTREMELY POOR VISIBILITIES. THIS
WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY
DANGEROUS. IF YOU ABSOLUTELY MUST TRAVEL...HAVE A WINTER SURVIVAL
KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE.

&&

$$

NDZ001>003-009>011-021-030000-
/O.CON.KBIS.BZ.W.0003.000000T0000Z-130203T0000Z/
DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCLEAN-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
WILLISTON...NEW TOWN...MINOT...GARRISON
238 PM CST SAT FEB 2 2013

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* TIMING...THIS AFTERNOON THOUGH EARLY THIS EVENING.

* WINDS/VISIBILITY...NORTHWEST WINDS IN EXCESS OF 40 MPH WITH
  VISIBILITIES OF ONE QUARTER OF A MILE OR LESS IN BLOWING SNOW.

* MAIN IMPACT...TRAVEL WILL BECOME VERY HAZARDOUS FOR NORTHWEST
  AND NORTH CENTRAL NORTH DAKOTA INTO THE EARLY EVENING EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. SNOW...AND OR BLOWING SNOW...COUPLED WITH
STRONG WINDS...WILL RESULT IN EXTREMELY POOR VISIBILITIES. THIS
WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY
DANGEROUS. IF YOU ABSOLUTELY MUST TRAVEL...HAVE A WINTER SURVIVAL
KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE.

&&

$$

NDZ031>035-042-045-046-030000-
/O.EXA.KBIS.WW.Y.0004.000000T0000Z-130203T0000Z/
GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-GRANT-SIOUX-EMMONS-
INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MANDAN...
BISMARCK...ELGIN...FORT YATES...LINTON
238 PM CST SAT FEB 2 2013 /138 PM MST SAT FEB 2 2013/

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST /5 PM MST/
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WINTER
WEATHER ADVISORY FOR BLOWING SNOW..WHICH IS IN EFFECT UNTIL 6 PM
CST /5 PM MST/ THIS EVENING.

* TIMING...THIS AFTERNOON THOUGH EARLY THIS EVENING.

* MAIN IMPACT...NORTHWEST WIND GUSTS TO 50 MPH AND FRESHLY FALLEN
  SNOW WILL CREATE WIDESPREAD BLOWING SNOW WITH VISIBILITIES OF
  ONE HALF MILE OR LESS AT TIMES...ESPECIALLY IN OPEN COUNTRY.

* OTHER IMPACTS...BLOWING AND DRIFTING SNOW WILL MAKE AREA ROADS
  SLICK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT THE WIND
WILL CAUSE REDUCED VISIBILITIES IN BLOWING SNOW. USE EXTRA
CAUTION WHEN TRAVELING AND AVOID THE USE OF CRUISE CONTROL.

&&

$$

NDZ004-005-012-013-022-023-025-030000-
/O.CON.KBIS.WW.Y.0004.000000T0000Z-130203T0000Z/
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-
INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY...
MCCLUSKY...HARVEY...CARRINGTON
238 PM CST SAT FEB 2 2013

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* TIMING...THIS AFTERNOON THOUGH EARLY THIS EVENING.

* MAIN IMPACT...NORTHWEST WIND GUSTS TO 45 MPH AND FRESHLY 
  FALLEN SNOW WITH SUB-FREEZING TEMPERATURES WILL CREATE 
  WIDESPREAD BLOWING SNOW WITH VISIBILITIES OF ONE HALF MILE OR 
  LESS. 

* OTHER IMPACTS...TRAVEL WILL BECOME HAZARDOUS FOR NORTH CENTRAL 
  NORTH DAKOTA AND INTO THE JAMES RIVER VALLEY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT THE WIND
WILL CAUSE REDUCED VISIBILITIES IN BLOWING SNOW. USE EXTRA
CAUTION WHEN TRAVELING AND AVOID THE USE OF CRUISE CONTROL.

&&

$$

NDZ036-037-047-048-050-051-030300-
/O.CON.KBIS.WW.Y.0004.000000T0000Z-130203T0300Z/
KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...STEELE...JAMESTOWN...NAPOLEON...
EDGELEY...ASHLEY...OAKES
238 PM CST SAT FEB 2 2013

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

* TIMING...THIS AFTERNOON THOUGH EARLY THIS EVENING.

* MAIN IMPACT...NORTHWEST WIND GUSTS TO 45 MPH AND FRESHLY 
  FALLEN SNOW WITH SUB-FREEZING TEMPERATURES WILL CREATE 
  WIDESPREAD BLOWING SNOW WITH VISIBILITIES OF ONE HALF MILE OR 
  LESS. 

* OTHER IMPACTS...TRAVEL WILL BECOME HAZARDOUS FOR NORTH CENTRAL 
  NORTH DAKOTA AND INTO THE JAMES RIVER VALLEY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT THE WIND
WILL CAUSE REDUCED VISIBILITIES IN BLOWING SNOW. USE EXTRA
CAUTION WHEN TRAVELING AND AVOID THE USE OF CRUISE CONTROL.

&&

$$

AYD
401 
WWUS43 KBIS 022045
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
245 PM CST SAT FEB 2 2013

...BLIZZARD WARNING NORTHWEST AND NORTH CENTRAL INTO THE KNIFE
RIVER BASIN THROUGH INTO EARLY THIS EVENING...

...WINTER WEATHER ADVISORY SOUTH CENTRAL AND THE TURTLE MOUNTAINS
THROUGH THE JAMES RIVER VALLEY THIS EVENING...

.FRESH SNOW WILL COMBINE WITH NORTHWEST WINDS GUSTING TO 50 MPH
TO CREATE SIGNIFICANTLY REDUCED VISIBILITIES IN BLOWING SNOW
ACROSS NORTHWEST AND NORTH CENTRAL NORTH DAKOTA...AND INTO THE
KNIFE RIVER BASIN. BLIZZARD CONDITIONS WITH VISIBILITIES OF ONE
QUARTER OF A MILE OR LESS ARE EXPECTED...MAKING TRAVELING VERY
HAZARDOUS. THIS INCLUDES THE TOWNS OF CROSBY...BOWBELLS...
STANELY...MOHALL... MINOT...TIOGA... NEW TOWN...GARRISON...
HAZEN...KILLDEER...GRASSY BUTTE AND CENTER. AREAS OF BLOWING SNOW
ARE ALSO POSSIBLE ACROSS THE TURTLE MOUNTAINS AND JAMES RIVER
VALLEY INTO SOUTH CENTRAL NORTH DAKOTA. WHILE REDUCED
VISIBILITIES IN BLOWING SNOW ARE EXPECTED FOR THESE AREAS...
REDUCED VISIBILITIES WILL BE MORE LOCALIZED AND INTERMITTENT.
FURTHERMORE...BLOWING AND DRIFTING SNOW WILL LIKELY MAKE ROADS
SLICK.

THOSE TRAVELING SHOULD BE PREPARED FOR RAPIDLY CHANGING
VISIBILITIES AND HAZARDOUS TRAVEL CONDITIONS. BE SURE TO CARRY A
WINTER SURVIVAL KIT AND AVOID THE USE OF CRUISE CONTROL ON SLICK
AND SNOW COVERED ROADWAYS.

NDZ001>003-009>011-017>021-030000-
/O.CON.KBIS.BZ.W.0003.000000T0000Z-130203T0000Z/
DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-
MERCER-OLIVER-MCLEAN-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
WILLISTON...NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEULAH...
HAZEN...CENTER...GARRISON
245 PM CST SAT FEB 2 2013

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* TIMING...THIS AFTERNOON THOUGH EARLY THIS EVENING.

* WINDS/VISIBILITY...NORTHWEST WINDS IN EXCESS OF 50 MPH WITH 
  VISIBILITIES OF ONE QUARTER OF A MILE OR LESS IN BLOWING SNOW. 

* MAIN IMPACT...TRAVEL WILL BECOME VERY HAZARDOUS FOR NORTHWEST
  AND NORTH CENTRAL NORTH DAKOTA AND THE KNIFE RIVER BASIN INTO
  THE EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. SNOW...AND OR BLOWING SNOW...COUPLED WITH
STRONG WINDS...WILL RESULT IN EXTREMELY POOR VISIBILITIES. THIS
WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY
DANGEROUS. IF YOU ABSOLUTELY MUST TRAVEL...HAVE A WINTER SURVIVAL
KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE.

&&

$$

NDZ004-005-012-013-022-023-025-031>035-042-045-046-030000-
/O.CON.KBIS.WW.Y.0004.000000T0000Z-130203T0000Z/
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-
GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-GRANT-SIOUX-EMMONS-
INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY...
MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...DICKINSON...
MANDAN...BISMARCK...ELGIN...FORT YATES...LINTON
245 PM CST SAT FEB 2 2013 /145 PM MST SAT FEB 2 2013/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM
MST/ THIS EVENING...

* TIMING...THIS AFTERNOON THOUGH EARLY THIS EVENING.

* MAIN IMPACT...NORTHWEST WIND GUSTS TO 50 MPH AND FRESHLY 
  FALLEN SNOW WILL CREATE WIDESPREAD BLOWING SNOW WITH 
  VISIBILITIES OF ONE HALF MILE OR LESS AT TIMES...ESPECIALLY IN 
  OPEN COUNTRY. 

* OTHER IMPACTS...BLOWING AND DRIFTING SNOW WILL MAKE AREA ROADS 
  SLICK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT THE WIND
WILL CAUSE REDUCED VISIBILITIES IN BLOWING SNOW. USE EXTRA
CAUTION WHEN TRAVELING AND AVOID THE USE OF CRUISE CONTROL.

&&

$$

NDZ036-037-047-048-050-051-030300-
/O.CON.KBIS.WW.Y.0004.000000T0000Z-130203T0300Z/
KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...STEELE...JAMESTOWN...NAPOLEON...
EDGELEY...ASHLEY...OAKES
245 PM CST SAT FEB 2 2013

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

* TIMING...THIS AFTERNOON THOUGH EARLY THIS EVENING.

* MAIN IMPACT...NORTHWEST WIND GUSTS TO 45 MPH AND FRESHLY 
  FALLEN SNOW WITH SUB-FREEZING TEMPERATURES WILL CREATE 
  WIDESPREAD BLOWING SNOW WITH VISIBILITIES OF ONE HALF MILE OR 
  LESS. 

* OTHER IMPACTS...TRAVEL WILL BECOME HAZARDOUS FOR NORTH CENTRAL 
  NORTH DAKOTA AND INTO THE JAMES RIVER VALLEY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT THE WIND
WILL CAUSE REDUCED VISIBILITIES IN BLOWING SNOW. USE EXTRA
CAUTION WHEN TRAVELING AND AVOID THE USE OF CRUISE CONTROL.

&&

$$

AYD
006 
WWUS43 KBIS 022359
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
559 PM CST SAT FEB 2 2013

...BLIZZARD CONDITIONS ENDING ACROSS THE NORTHWEST AND NORTH CENTRAL...

...STRONG WINDS WILL CREATE NEAR BLIZZARD CONDITIONS AT TIMES OVER
THE JAMES RIVER VALLEY EARLY THIS EVENING...

.A POTENT LOW PRESSURE SYSTEM OVER NORTHEAST SOUTH DAKOTA IS STILL
PRODUCING STRONG WINDS FROM STEELE AND JAMESTOWN...SOUTH THROUGH
ASHLEY AND ELLENDALE. FRESH SNOW RECEIVED EARLIER TODAY COMBINED WITH
NORTHWEST WINDS GUSTING TO 50 MPH WILL CREATE SIGNIFICANTLY
REDUCED VISIBILITIES IN BLOWING SNOW THROUGH MID EVENING. A
WINTER WEATHER ADVISORY IS IN EFFECT FOR THESE AREAS THROUGH 9 PM.
WINDS SHOULD DIMINISH QUICKLY BY LATE EVENING.

ELSEWHERE...STRONG WINDS AND SIGNIFICANT BLOWING SNOW OVER
PORTIONS OF NORTHWEST AND CENTRAL NORTH DAKOTA HAVE SUBSIDED AND
WARNINGS AND ADVISORIES HAVE ENDED OVER THESE AREAS AS OF 6 PM
CDT OR 5 PM MDT.

LOCALIZED REDUCED VISIBILITIES IN DRIFTING SNOW WILL CONTINUE
THROUGH THE EVENING ACROSS WESTERN AND CENTRAL NORTH DAKOTA.
FURTHERMORE...BLOWING AND DRIFTING SNOW HAS MADE ROADS ICY...AND
ROADS WILL REMAIN SLIPPERY THROUGH THE NIGHT.

THOSE TRAVELING SHOULD BE PREPARED FOR LOCAL REDUCTIONS IN
VISIBILITY AND ICY OR SNOW COVERED ROADS. BE SURE TO CARRY A
WINTER SURVIVAL KIT AND AVOID THE USE OF CRUISE CONTROL ON SLICK
AND SNOW COVERED ROADWAYS.

NDZ001>003-009>011-017>021-030100-
/O.EXP.KBIS.BZ.W.0003.000000T0000Z-130203T0000Z/
DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-
MERCER-OLIVER-MCLEAN-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
WILLISTON...NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEULAH...
HAZEN...CENTER...GARRISON
559 PM CST SAT FEB 2 2013

...BLIZZARD WARNING WILL EXPIRE AT 6 PM CST THIS EVENING...

BLIZZARD CONDITIONS HAVE ENDED AND THE BLIZZARD WARNING WILL
EXPIRE AT 6 PM CST.

$$

NDZ004-005-012-013-022-023-025-031>035-042-045-046-030100-
/O.EXP.KBIS.WW.Y.0004.000000T0000Z-130203T0000Z/
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-
GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-GRANT-SIOUX-EMMONS-
INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY...
MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...DICKINSON...
MANDAN...BISMARCK...ELGIN...FORT YATES...LINTON
559 PM CST SAT FEB 2 2013 /459 PM MST SAT FEB 2 2013/

...WINTER WEATHER ADVISORY WILL EXPIRE AT 6 PM CST /5 PM MST/
THIS EVENING...

SIGNIFICANT BLOWING AND DRIFTING SNOW HAS ENDED. THE WINTER
WEATHER ADVISORY WILL EXPIRE AT 6 PM CST OR 5 PM MST.

$$

NDZ036-037-047-048-050-051-030300-
/O.CON.KBIS.WW.Y.0004.000000T0000Z-130203T0300Z/
KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...STEELE...JAMESTOWN...NAPOLEON...
EDGELEY...ASHLEY...OAKES
559 PM CST SAT FEB 2 2013

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

* TIMING...EARLY THIS EVENING.

* MAIN IMPACT...NORTHWEST WIND GUSTS TO 50 MPH AND FRESHLY FALLEN
  SNOW WITH SUB-FREEZING TEMPERATURES WILL CREATE WIDESPREAD
  BLOWING SNOW WITH VISIBILITIES OF ONE HALF MILE OR LESS.

* OTHER IMPACTS...TRAVEL WILL BE HAZARDOUS ACROSS THE JAMES RIVER
  VALLEY AND SURROUNDING AREAS THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT THE WIND
WILL CAUSE REDUCED VISIBILITIES IN BLOWING SNOW. USE EXTRA
CAUTION WHEN TRAVELING AND AVOID THE USE OF CRUISE CONTROL.

&&

$$
TWH

What forecasters said that day

The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this blizzard warning went out at Feb 2, 11:56 AM CST, 53 minutes earlier.

Area forecast discussion, Feb 2, 11:56 AM CST, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
1156 AM CST SAT FEB 2 2013

.DISCUSSION...

UPDATE TO ISSUE A WINTER WEATHER ADVISORY FOR BLOWING SNOW FOR
NORTHWEST AND NORTH CENTRAL NORTH DAKOTA AND INTO THE JAMES RIVER
VALLEY THROUGH EARLY THIS EVENING. BASED UPON UPSTREAM
OBSERVATIONS AND WEBCAMS IN THE PORTAL...ESTEVAN...CROSBY AND RAY
AREAS...VISIBILITIES IN BLOWING SNOW ARE ONE HALF MILE OR LESS
AS NORTHWEST WINDS HAVE INCREASED WITH GUSTS OF 35-40 KTS.
THUS...HAVE ISSUED A WINTER WEATHER ADVISORY TO REPLACE THE WIND
ADVISORY FOR NORTHWEST AND NORTH CENTRAL NORTH DAKOTA AND INTO THE
JAMES RIVER VALLEY WHERE TEMPERATURES WILL REMAIN BELOW FREEZING
TO ALLOW THE FRESHLY FALLEN SNOW TO BE EASILY LOFTED AS WINDS
INCREASE. AT THIS TIME...BELIEVE THE 1/4 SM VISIBILITY FOR THREE
HOURS BLIZZARD CRITERIA WILL NOT BE ACHIEVED. ELSEWHERE...TEMPERATURES
IN THE 30S ARE ADVECTING INTO SOUTH CENTRAL NORTH DAKOTA...WHICH
SHOULD MAKE THE SNOW A BIT TOO STICKY TO LOFT...WHICH HAS BEEN THE
PATTERN UPSTREAM INTO SOUTHWEST NORTH DAKOTA AND EASTERN MONTANA.

&&

.AVIATION...

FOR THE 18Z TAF ISSUANCE...LIGHT TO MODERATE SNOWS HAVE
PUSHED INTO KBIS AND SOON WILL BE INTO KJMS WITH MVFR CIGS...ALONG
WITH VSBYS RANGING BETWEEN MVFR AND LIFR. ELSEWHERE...GUSTY
NORTHWEST WINDS HAVE COMMENCED AT KISN...AND AREAS OF BLOWING SNOW
WITH VSBYS REDUCED TO LESS THAN 1SM WILL BE COMMON THROUGH THE
AFTERNOON AT KDIK/KMOT/KBIS/KJMS. AT KISN...EXPECT VSBYS AROUND 5SM
TO 6SM WITH LOW VFR TO MVFR CIGS AT TIMES.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 6 PM CST /5 PM MST/ THIS EVENING FOR NDZ009-
017>020-031>035-040>046.

WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS EVENING FOR
NDZ001>005-010>013-021>023-025.

WINTER WEATHER ADVISORY UNTIL 9 PM CST THIS EVENING FOR NDZ036-
037-048-051.

WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR NDZ047-050.

&&

UPDATE...AYD
AVIATION...KS
Hazardous weather outlook, Feb 2, 11:44 AM CST, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
1144 AM CST SAT FEB 2 2013

NDZ009-017>020-031>035-040>047-050-031745-
WILLIAMS-MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-
MORTON-BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
LOGAN-MCINTOSH-
1144 AM CST SAT FEB 2 2013 /1044 AM MST SAT FEB 2 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND
SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

STRONG NORTHWEST WINDS WITH GUSTS TO 45 MPH ARE EXPECTED TO
DEVELOP ACROSS WESTERN AND CENTRAL NORTH DAKOTA LATE THIS
MORNING AND INTO THE AFTERNOON...AND A WIND ADVISORY IS IN EFFECT.
STRONG WINDS WILL ALSO CREATE AREAS OF BLOWING SNOW WITH REDUCED
VISIBILITIES OF A HALF MILE AT TIMES...ESPECIALLY IN OPEN COUNTRY.

ANOTHER ROUND OF LIGHT SNOW IS EXPECTED MID MORNING THROUGH
TONIGHT. SNOWFALL ACCUMULATIONS OF 1 TO 2 INCHES ARE POSSIBLE
NORTH AND EAST OF THE MISSOURI RIVER...WITH LESS THAN INCH
ELSEWHERE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

EXPECT PERIODS OF LIGHT SNOW BEGINNING SUNDAY AND CONTINUING THROUGH
MONDAY NIGHT. AREAS NORTH AND EAST OF THE MISSOURI RIVER ARE FAVORED
FOR TOTAL ACCUMULATIONS OF 1 TO 3 INCHES THROUGH THE PERIOD. AREAS
SOUTH AND EAST OF THE MISSOURI RIVER CAN EXPECT LITTLE OR NO
ACCUMULATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ001>005-010>013-021>023-025-036-037-048-051-031745-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-
PIERCE-MCLEAN-SHERIDAN-WELLS-FOSTER-KIDDER-STUTSMAN-LA MOURE-
DICKEY-
1144 AM CST SAT FEB 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NORTHWEST WINDS GUSTS IN EXCESS OF 45 MPH WILL COMBINE WITH
FRESH SNOW AND SUB-FREEZING TEMPERATURES TO CREATE WIDESPREAD
BLOWING SNOW AND VISIBILITIES OF ONE HALF MILE OR LESS THROUGH
EARLY THIS EVENING FOR NORTHWEST AND NORTH CENTRAL NORTH DAKOTA
AND INTO THE JAMES RIVER VALLEY. A WINTER WEATHER ADVISORY IS IN
EFFECT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

EXPECT PERIODS OF LIGHT SNOW BEGINNING SUNDAY AND CONTINUING THROUGH
MONDAY NIGHT. AREAS NORTH AND EAST OF THE MISSOURI RIVER ARE FAVORED
FOR TOTAL ACCUMULATIONS OF 1 TO 3 INCHES THROUGH THE PERIOD. AREAS
SOUTH AND EAST OF THE MISSOURI RIVER CAN EXPECT LITTLE OR NO
ACCUMULATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AYD

In the hours before

Local storm report, Feb 2, 12:06 PM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1206 PM CST SAT FEB 02 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     SNOW             GRASSY BUTTE            47.39N 103.25W
02/02/2013  M1.8 INCH        MCKENZIE           ND   CO-OP OBSERVER

&&

AYD

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 2, 11:22 AM CSTWinter Weather AdvisoryBISBillings, Bottineau, Burke, Burleigh, Dickey, Divide and 21 more10 hr

Nearby

Blizzard Warnings in North Dakota, 2013Every blizzard warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.